Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 92, NWS Jackson, KY

July 9, 2015Floyd County, Magoffin County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 9, 2015, 1:09 PM EDT for Floyd County, Magoffin County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2015, 1:09 PM EDT (17:09 UTC)
Expired
Jul 9, 2015, 1:45 PM EDT
In force
36 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Floyd County, KY, Magoffin County, KY

The radar

The Jackson,KY radar (KJKL), 45 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.2 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 318 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 197 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
318 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
635 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
197 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

403 
WUUS53 KJKL 091709
SVRJKL
KYC071-153-091745-
/O.NEW.KJKL.SV.W.0092.150709T1709Z-150709T1745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
109 PM EDT THU JUL 9 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FLOYD COUNTY IN SOUTHEASTERN KENTUCKY...
  SOUTHEASTERN MAGOFFIN COUNTY IN SOUTHEASTERN KENTUCKY...

* UNTIL 145 PM EDT

* AT 109 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES 
  SOUTH OF SALYERSVILLE...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PRESTONSBURG...MARTIN...ALLEN...ORCHARD...CORN FORK HOLLOW...
  GUNLOCK...DANA...MARSHALLVILLE...ORDWAY...BETSY LAYNE...ALVIN...
  GYPSY...SWAMPTON...DWALE...BAYS BRANCH...HAROLD...ALPHORETTA...
  WALDO...DOTSON AND LANCER.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 3 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 4.
 KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 7 AND 14.
 U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3755 8300 3770 8303 3772 8292 3773 8287
      3775 8272 3774 8269 3773 8268 3772 8265
      3753 8262
TIME...MOT...LOC 1709Z 264DEG 28KT 3762 8304 

HAIL...<.75IN
WIND...60MPH

$$

ABE
3 follow-up statements
644 
WWUS53 KJKL 091720
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
120 PM EDT THU JUL 9 2015

KYC153-091729-
/O.CAN.KJKL.SV.W.0092.000000T0000Z-150709T1745Z/
MAGOFFIN KY-
120 PM EDT THU JUL 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MAGOFFIN COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3755 8289 3771 8292 3771 8289 3773 8287
      3775 8272 3774 8269 3773 8268 3772 8265
      3753 8262
TIME...MOT...LOC 1719Z 264DEG 28KT 3763 8294 

$$

KYC071-091745-
/O.CON.KJKL.SV.W.0092.000000T0000Z-150709T1745Z/
FLOYD KY-
120 PM EDT THU JUL 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR NORTHERN FLOYD COUNTY...

AT 119 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF 
PRESTONSBURG...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PRESTONSBURG...MARTIN...ALLEN...CORN FORK HOLLOW...DANA...BETSY
LAYNE...ALVIN...DWALE...BAYS BRANCH...HAROLD...ALPHORETTA...DOTSON...
LANCER...AUXIER...DICKS CREEK...BLUE RIVER...BEAVER JUNCTION...
JUSTELL...PYRAMID AND BONANZA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 7 AND 14.
 U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3755 8289 3771 8292 3771 8289 3773 8287
      3775 8272 3774 8269 3773 8268 3772 8265
      3753 8262
TIME...MOT...LOC 1719Z 264DEG 28KT 3763 8294 

HAIL...<.75IN
WIND...60MPH

$$

ABE
787 
WWUS53 KJKL 091731
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
131 PM EDT THU JUL 9 2015

KYC071-091745-
/O.CON.KJKL.SV.W.0092.000000T0000Z-150709T1745Z/
FLOYD KY-
131 PM EDT THU JUL 9 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM EDT
FOR NORTHEASTERN FLOYD COUNTY...

AT 131 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER DOCK...OR NEAR
PRESTONSBURG...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PRESTONSBURG...MARTIN...ALLEN...JUSTELL...CORN FORK HOLLOW...DANA...
BETSY LAYNE...ALVIN...DWALE...ALLEN CITY...HAROLD...ALPHORETTA...
DICKS CREEK...IVEL...BANNER...BEAVER JUNCTION AND ARKANSAS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 8 AND 14.
 U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 1 AND 13.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3755 8282 3773 8268 3772 8265 3753 8262
TIME...MOT...LOC 1731Z 264DEG 28KT 3764 8282 

HAIL...<.75IN
WIND...60MPH

$$

ABE
974 
WWUS53 KJKL 091737
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
137 PM EDT THU JUL 9 2015

KYC071-091746-
/O.EXP.KJKL.SV.W.0092.000000T0000Z-150709T1745Z/
FLOYD KY-
137 PM EDT THU JUL 9 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FLOYD COUNTY WILL
EXPIRE AT 145 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3755 8282 3773 8268 3772 8265 3753 8262
TIME...MOT...LOC 1735Z 264DEG 28KT 3764 8282 

$$

ABE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 10:58 AM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jul 9, 10:58 AM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1058 AM EDT THU JUL 9 2015

.UPDATE...
ISSUED AT 1058 AM EDT THU JUL 9 2015

BASED ON OBSERVATIONAL TRENDS AND LATEST SHORT RANGE GUIDANCE WILL
BE INCREASING RAIN CHANCES THIS AFTERNOON...ESPECIALLY IN THE
CENTRAL TO NORTHERN PART OF THE AREA.

UPDATE ISSUED AT 958 AM EDT THU JUL 9 2015

WILL NEED TO MONITOR CONVECTIVE COMPLEX CURRENTLY IN CENTRAL KY AS
IT MOVES EAST INTO FORECAST AREA. A SMALL BOWING SEGMENT NORTH OF
BOWLING GREEN IS MOVING EAST AROUND 50 KNOTS...AND IF IT HOLDS
TOGETHER WILL MOVE INTO FORECAST AREA BETWEEN 11 AM AND NOON. SPC
DID EXTEND MARGINAL RISK AREA FURTHER SOUTHEAST INTO NORTHEAST KY
FOR THIS AFTERNOON...AND WOULD NOT BE SURPRISED TO SEE SOME STRONG
STORMS ACROSS OUR AREA. WHILE THE NORTHERN PORTION OF THE
CONVECTIVE COMPLEX CONTINUES TO WEAKEN...EXPECT STRENGTHENING
OR REDEVELOPMENT ALONG THE SOUTHWEST PORTION OF LINE DURING THE
EARLY AFTERNOON IN OUR AREA. WILL UPDATE HWO TO INCLUDE MENTION OF
STRONG STORM POSSIBILITY THIS AFTERNOON. HAVE ALSO UPDATED NDFD
AND ASSOCIATED PRODUCTS. INCREASED AFTERNOON MAXIMUM TEMPERATURES
IN THE SOUTHERN PART OF THE AREA AHEAD OF SAGGING COLD FRONT WHERE
SUNSHINE WILL HELP PUSH TEMPERATURES TO AROUND 90.

UPDATE ISSUED AT 640 AM EDT THU JUL 9 2015

CONVECTIVE COMPLEX THAT IS CURRENTLY MOVING INTO CENTRAL KENTUCKY
LOOKS LIKE ITS STARTING TO FALL APART...SO HAVE ONLY BUMPED POPS
UP TO ABOUT 40 PERCENT IN CASE SOME SHOWERS MAKE IT INTO THE
FORECAST AREA OVER THE NEXT FEW HOURS. ALSO UPDATED GRIDS TO
REMOVE FOG. OTHERWISE...FRESHENED UP GRIDS TO ACCOUNT FOR RECENT
TRENDS. SENT UPDATED GRIDS TO NDFD AND WEB SERVERS.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY)
ISSUED AT 335 AM EDT THU JUL 9 2015

THE FRONT LIFTED NORTH OF THE AREA OVER THE PAST SEVERAL HOURS
LIMITING THE CHANCES FOR ANY RAINFALL TO JUST THE NORTHERN COUNTIES
THROUGH AT LEAST MID MORNING. THEN DURING THE DAY WE SHOULD SEE A
GRADUAL INCREASE IN CLOUD COVER AS THE FRONT STARTS SAGGING SOUTH
AGAIN. THIS FRONTAL MOVEMENT IS IN RESPONSE TO A WAVE PASSING TO OUR
NORTH. THINKING THAT THE MAJORITY OF THE SHOWERS AND STORMS
ASSOCIATED WITH THE FRONT WON/T IMPACT OUR FORECAST AREA UNTIL THE
EVENING TIME PERIOD BUT HAVE REINTRODUCED CHANCE POPS STARTING IN
THE AFTERNOON HOURS AND THEN GRADUALLY SPREAD THEM SOUTHWARD. DURING
THE AFTERNOON...WINDS WILL BECOME WARM AND GUSTY...POSSIBLY GUSTING
UP TO 15-25 KTS IN SPOTS. SHOWERS MAY LINGER IN THE SOUTHERN HALF
OF OUR FORECAST AREA THROUGH FRIDAY EVENING DUE TO THE FRONT
STALLING OUT ONCE AGAIN. THE STALLED FRONT IS SET UP NEARLY
PARALLEL TO THE UPPER LEVEL FLOW ALLOWING FOR WEAK IMPULSES TO
RIDE ALONG IT AND INITIATE SHOWERS AND THUNDERSTORMS THROUGH THE
END OF THE SHORT TERM PERIOD.

TEMPERATURES WILL GENERALLY BE IN THE MID TO UPPER 80S TODAY WITH
THE WARMEST TEMPERATURES SEEN FURTHER SOUTH WHERE THERE IS LESS
CLOUD COVER. TONIGHT...TEMPERATURES WILL DIP INTO THE UPPER 60S
BEFORE REBOUNDING TO THE LOW TO MID 80S ON FRIDAY.

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 420 AM EDT THU JUL 9 2015

THE MODELS ARE STILL ONLY IN FAIR AGREEMENT ALOFT THROUGH THE
EXTENDED. THEY ALL DEPICT THE RETROGRADING AND STRENGTHENING UPPER
LOW MOVING FROM THE DEEP SOUTH TO THE SOUTHERN PLAINS OVER THE
WEEKEND. THIS TRANSITION WILL LEAVE EASTERN KENTUCKY ON THE
NORTHWEST FRINGES OF THE HIGHER HEIGHTS BY THE START OF THE NEW
WEEK...BUT ALSO NEAR THE TRACK FOR SHORTWAVES DROPPING SOUTHEAST
IN NORTHWEST FLOW. THIS IS ALSO THE TIME WHEN THE MODELS START TO
EXHIBIT A LARGER SPREAD TO THEIR SOLUTIONS. THE ECMWF IS STRONGER
WITH A LEAD SHORTWAVE ON MONDAY AS IT MOVES INTO THE NORTHEAST...
WHEN COMPARED TO THE CANADIAN AND GFS MODELS. IN FACT...THE ECMWF
IS THE MOST AGGRESSIVE MODEL WITH RESPECT TO HEIGHT FALLS THROUGH
THE APPALACHIANS INTO MID WEEK. ITS LEAD WAVE IS FOLLOWED BY A
COUPLE OF SUBSTANTIAL ONES PUSHING INTO KENTUCKY AS IT ATTEMPTS TO
CARVE OUT A CLOSED LOW OVER THE REGION. MEANWHILE...THE GFS IS
GENERALLY FLATTER WITH PATTERN DOWNSTREAM OF THE SOUTHER PLAINS
RIDGE THROUGH WEDNESDAY. GIVEN THE AGREEMENT EARLY ON AND THEN
THE UNCERTAINTY LATER IN THE PERIOD A GENERAL MODEL BLEND SEEMS
REASONABLE WITH A LEAN TOWARD THE LATEST ECMWF SOLUTION AFTER 00Z
MONDAY.

SENSIBLE WEATHER WILL FEATURE A SEASONABLY WARM AND HUMID MID
SUMMER PERIOD WITH OCCASIONAL SHOWERS AND STORMS...GENERALLY
FAVORING THE AFTERNOON AND EVENING HOURS. A FRONTAL BOUNDARY WILL
WAVER OVER EASTERN KENTUCKY THROUGH THE PERIOD WITH PERIODIC
WAVES OF LOW PRESSURE MOVING ALONG IT TO GENERATE CONVECTION...
ENHANCED BY SEVERAL MID LEVEL ENERGY WAVES. EVEN SO...IT IS HARD
TO PINPOINT A DAY OR LOCATION THAT WOULD BE MOST UNDER THE GUN
FOR EXCESSIVE RAINS IN THIS PATTERN SO THE FORECAST AND HWO HAS
BEEN LEFT FAIRLY GENERIC. ANY EXCESSIVE RAINFALL WOULD BE MAINLY
LOCAL AND THE RESULT OF TRAINING DEVELOPING AS STORMS MOVE
REPEATEDLY OVER THE SAME SPOTS...AND THE BEST BET FOR THAT WILL
BE MAINLY NORTH AND EAST OF THE CWA.

THE CR GRID BLEND CAME IN PRETTY GOOD WITH THE MAJORITY OF ANY
ADJUSTMENTS MADE TO THE POPS AND SKY GRIDS TO ACCOUNT FOR THE
DIURNAL CYCLE ENHANCING THESE GRIDS THROUGHOUT THE EXTENDED ALONG
WITH A LEAN TOWARD THE ECMWF LATE. AS FOR TEMPERATURES...DID
TWEAK THE LOWS A BIT EACH NIGHT TO REPRESENT MINOR TERRAIN
EFFECTS.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 750 AM EDT THU JUL 9 2015

VFR CONDITIONS WILL PREVAIL THIS MORNING BEFORE THE REMNANTS OF
THE CURRENT DYING MCS TO OUR WEST MAKES IT BACK INTO OUR AREA
BRINGING SPOTTY MVFR CIGS AND VIS. TRAILING THIS...A COLD FRONT
WILL SAG INTO SOUTH THROUGH EAST KENTUCKY WITH ADDITIONAL SHOWER
AND THUNDERSTORM CHANCES/MVFR OR IFR CONDITIONS THROUGH THE
AFTERNOON. WHILE MOST OF THE ACTIVITY WILL WANE THIS EVENING...THE
NAM12 IS SUGGESTING A RESURGENCE TOWARD MIDNIGHT ACROSS THE SOUTH
SO HAVE ADDED VCTS TO THE LOZ AND SME TAFS AFTER 03Z. WINDS ARE
EXPECTED TO GUST TO ANYWHERE BETWEEN 15 AND 25 KTS FROM THE
SOUTHWEST STARTING LATE THIS MORNING AND LASTING THROUGH THE
AFTERNOON...SETTLING AFTER SUNSET.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...SBH
SHORT TERM...JVM
LONG TERM...GREIF
AVIATION...GREIF
Hazardous weather outlook, Jul 9, 10:09 AM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
1009 AM EDT THU JUL 9 2015

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-101200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
1009 AM EDT THU JUL 9 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A FEW OF
THE STORMS COULD PRODUCE WIND GUSTS TO 40 MPH ALONG WITH BRIEF
VERY HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE AT TIMES FROM FRIDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

SBH

In the hours before

Special weather statement, Jul 9, 11:39 AM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1139 AM EDT THU JUL 9 2015

KYZ058-068-069-111-114-091630-
ESTILL-ROCKCASTLE-JACKSON-OWSLEY-LEE-
1139 AM EDT THU JUL 9 2015

...A STRONG THUNDERSTORM WILL AFFECT ESTILL...ROCKCASTLE...JACKSON...
OWSLEY...LEE...

AT 1138 AM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF
MCKEE...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...BEATTYVILLE...AND MCKEE.

THIS INCLUDES INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE
MARKERS 59 AND 69.

&&

LAT...LON 3752 8430 3751 8427 3752 8420 3756 8416
      3757 8409 3760 8411 3772 8374 3734 8368
      3735 8378 3732 8384 3733 8411 3733 8413
      3734 8445
TIME...MOT...LOC 1538Z 271DEG 37KT 3747 8418

ABE
Special weather statement, Jul 9, 12:09 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1209 PM EDT THU JUL 9 2015

KYZ069-111-112-114-091645-
BREATHITT-JACKSON-OWSLEY-LEE-
1209 PM EDT THU JUL 9 2015

...A STRONG THUNDERSTORM WILL AFFECT BREATHITT...JACKSON...OWSLEY...
AND LEE COUNTIES...

AT 1208 PM EDT...A STRONG THUNDERSTORM WAS OVER TRAVELLERS REST...OR
7 MILES WEST OF BOONEVILLE...MOVING EAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JACKSON...BEATTYVILLE...BOONEVILLE...CROCKETTSVILLE...QUICKSAND...
ARVEL...CRESSMONT...LEROSE...IDA MAY...BANFORD...ST. HELENS...
CANOE...COPLAND...HOWARD CREEK...TRAVELLERS REST...YEADON...WHICK...
OAKDALE...STURGEON AND WOLF COAL.

&&

LAT...LON 3738 8345 3737 8349 3740 8392 3754 8392
      3764 8330 3736 8338 3736 8343
TIME...MOT...LOC 1608Z 268DEG 40KT 3746 8382

ABE
Special weather statement, Jul 9, 12:23 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1223 PM EDT THU JUL 9 2015

KYZ106>109-111-112-091700-
WOLFE-BREATHITT-JOHNSON-MAGOFFIN-MORGAN-LEE-
1223 PM EDT THU JUL 9 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WOLFE...BREATHITT...
JOHNSON...MAGOFFIN...MORGAN...AND LEE COUNTIES...

AT 1222 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM WEST LIBERTY TO CAMPTON TO BEATTYVILLE...MOVING EAST
AT 40 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...SALYERSVILLE...BEATTYVILLE...AND VANCLEVE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 49 AND 76.
 U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS 4 AND 16.

&&

LAT...LON 3798 8302 3800 8296 3800 8293 3797 8283
      3791 8273 3789 8265 3771 8292 3772 8293
      3770 8294 3759 8311 3756 8375 3800 8306
      3801 8303
TIME...MOT...LOC 1622Z 268DEG 35KT 3797 8304 3761 8360

ABE
Special weather statement, Jul 9, 12:56 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1256 PM EDT THU JUL 9 2015

KYZ107-109-110-112-119-091730-
BREATHITT-JOHNSON-MAGOFFIN-MARTIN-FLOYD-
1256 PM EDT THU JUL 9 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BREATHITT...JOHNSON...
MAGOFFIN...MARTIN...AND FLOYD COUNTIES THROUGH 130 PM EDT...

AT 1254 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR PAINTSVILLE TO NEAR JACKSON...AND MOVING EAST AT
45 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PAINTSVILLE...PRESTONSBURG...SALYERSVILLE...INEZ...AND THE CITY OF
MARTIN.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 BERT T. COMBS MOUNTAIN PARKWAY BETWEEN MILE MARKERS 74 AND 76.
 KENTUCKY HIGHWAY 80 IN FLOYD COUNTY BETWEEN MILE MARKERS 5 AND 14.
 U.S. HIGHWAY 23 IN FLOYD COUNTY BETWEEN MILE MARKERS 6 AND 21.
 U.S. HIGHWAY 23 IN JOHNSON COUNTY BETWEEN MILE MARKERS 0 AND 16.

&&

LAT...LON 3769 8253 3767 8261 3763 8260 3751 8275
      3754 8334 3796 8282 3789 8268 3788 8261
      3795 8258 3796 8253 3794 8249 3794 8250
      3790 8247 3791 8247 3787 8241 3787 8242
      3781 8240 3781 8238
TIME...MOT...LOC 1654Z 267DEG 38KT 3795 8278 3760 8322

ABE

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 11:39 AM EDTSpecial Weather StatementJKLJackson, Rockcastle51 min
Jul 9, 12:09 PM EDTSpecial Weather StatementJKLOwsley36 min
Jul 9, 12:23 PM EDTSpecial Weather StatementJKLJohnson, Magoffin37 min
Jul 9, 12:37 PM EDTSevere Thunderstorm WarningJKLBreathitt, Magoffin23 min
Jul 9, 12:56 PM EDTSpecial Weather StatementJKLFloyd, Johnson, Magoffin, Martin34 min
Jul 9, 1:25 PM EDTSevere Thunderstorm WarningJKLMartin20 min
Jul 9, 1:41 PM EDTSevere Thunderstorm WarningJKLPulaski, Rockcastle49 min
Jul 9, 2:08 PM EDTSevere Thunderstorm WarningJKLJackson, Laurel, Pulaski, Rockcastle37 min
Jul 9, 2:24 PM EDTSevere Thunderstorm WarningJKLEstill, Jackson36 min
Jul 9, 2:31 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Lee, Owsley29 min
Jul 9, 2:47 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Powell, Wolfe28 min
Jul 9, 2:53 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Owsley, Perry37 min
Jul 9, 3:06 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Magoffin, Menifee, Morgan, Wolfe39 min
Jul 9, 3:23 PM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Knott, Magoffin, Perry37 min
Jul 9, 3:41 PM EDTSevere Thunderstorm WarningJKLJohnson, Magoffin, Morgan34 min
Jul 9, 3:57 PM EDTSevere Thunderstorm WarningJKLFloyd, Johnson, Martin, Pike48 min
Jul 9, 5:10 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Pulaski, Rockcastle50 min
Jul 9, 5:59 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Pulaski, Rockcastle31 min
Jul 9, 6:24 PM EDTSpecial Weather StatementJKLJackson36 min
Jul 9, 6:29 PM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel, Leslie, Owsley, Perry31 min
Jul 9, 6:57 PM EDTSpecial Weather StatementJKLClay33 min
Jul 9, 7:06 PM EDTSpecial Weather StatementJKLOwsley24 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.